MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-I 11 PLUS

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-I 11 PLUS
Catalog Number 816022100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our fnal report on this incident.
 
Event or Problem Description
The customer reported a false positive reaction with cell no.4 (donor no.(b)(6)) of biotestcell-i11 plus with the anti-m reagent of the competitor grifols.The customer announced to ship the complaint sample for investigational testing.In the meantime, our quality control laboratory tested cell no.4 (donor (b)(6)) with seraclone anti-m, seraclone anti-n, seraclone anti-s and seraclone anti-s and confirmed the reaction pattern of the antigen table of donor (b)(6) regarding the mns system: nnss.We did not observe any positive reaction with seraclone anti-m.Additionally, cell no.4 (donor (b)(6)) was tested with a polyclonal anti-m.Again, the reaction was clearly negative.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.When we received the product sample returned by the customer, our quality control laboratory tested cell 4 (donor no.(b)(6)) with the blood grouping reagents seraclone anti-m, seraclone anti-n, seraclone anti-s and seraclone anti-s and confirmed the reaction pattern of the antigen table of donor (b)(6) regarding the mns system: nnss.We did not observe any positive reaction with seraclone anti-m.Additionally, cell 4 (donor no.(b)(6)) was tested with a polyclonal anti-m.Again, the reaction was clearly negative.Based on the investigation the complaint was classified as confirmed - epp (expected product performance).The complaint sample and the retention sample reacted as expected.Based on the information provided for the anti-m blood grouping reagent of grifols a sample of the donor of cell 4 (donor (b)(6)) was serologically tested for the henshaw antigen.The presence of this antigen was confirmed serologically.The presence of the henshaw (mns6) antigen in donor (b)(6) was the most probable explanation for the positive reaction at the customer with the grifols anti-m bood grouping reagent.The chapter "specific performance characteristics" of the instruction for use (ifu) of the monoclonal anti-m blood grouping reagent of grifols contained the appropriate note that " anti-m can recognize unspecifically some henschaw red blood cells (m-, he+ is an extremely rare phenotype)." an incorrect antigen table of the biotestcell-i11 plus with regard to the mns antigens of the donor (b)(6) could be clearly excluded.
 
Event or Problem Description
The customer reported a false positive reaction with cell no.4 (donor no.(b)(6)) of biotestcell-i11 plus with the anti-m reagent of the competitor grifols.The customer announced to ship the complaint sample for investigational testing.In the meantime, our quality control laboratory tested cell no.4 (donor (b)(6)) with seraclone anti-m, seraclone anti-n, seraclone anti-s and seraclone anti-s and confirmed the reaction pattern of the antigen table of donor 990015 regarding the mns system: nnss.We did not observe any positive reaction with seraclone anti-m.Additionally, cell no.4 (donor (b)(6)) was tested with a polyclonal anti-m.Again, the reaction was clearly negative.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our initial report on this incident.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL-I 11 PLUS
Common Device Name
BIOTESTCELL-I 11 PLUS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key19161524
Report Number9610824-2024-00009
Device Sequence Number7855949
Product Code QHT
UDI-Device Identifier07611969952441
UDI-Public(01)07611969952441(17)240506(10)9410011-00
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
125207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2024
Device Catalogue Number816022100
Device Lot Number9410011-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GRIFOLS ANTI-M.; GRIFOLS ANTI-M.
Patient SexUnknown